SMITH & NEPHEW, INC. JOURNEY II UK TIB INSRT MED SZ 9-10 10MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
74026190 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
01/02/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference case-(b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, after a left tka surgery had been performed on (b)(6) 2025, the patient experienced an infection in the left knee.This adverse event was treated by irrigation and debridement with poly revision on (b)(6) 2026, in which the journey ii uk tib insrt med sz 9-10 10mm was exchange.Current health status of patient is unknown.
Event or Problem Description
It was reported that, after a left uka surgery had been performed on (b)(6) 2025, the patient experienced an infection in the left knee.This adverse event was treated by irrigation and debridement with poly revision on (b)(6) 2026, in which the journey ii uk tib insrt med sz 9-10 10mm was exchange.Current health status of patient is unknown.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: b5, h6, h8 and h11 (roi).Correction: b5 (type of procedure corrected from tka to uka).H11: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review of the sterilization records revealed the batch was sterilized within normal parameters.A review of instructions for use for unicompartimental knee systems revealed that acute post-surgical wound infection has been identified in adverse reactions.Active, local infection or previous intra-articular infections are identified in contraindications for unicompartimental knee replacement.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.